MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the similar incident review, there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use to suggests a product quality issue.The investigation determined the reported core separation appear to be related to operational circumstances of the procedure.Base on the reported information, it is likely that manipulation, and/or inadvertent mishandling during the tip shape process.The guide wire likely kinked and separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during device preparation, the balance middle weight (bmw) guidewire proximal/medial section separated while curving the tip.There was no unusual resistance, or issue handling the device.Insertion was not attempted, and the device was set aside.There was no patient involvement.No additional information was provided regarding this device issue.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the similar incident review, there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported core separation appear to be related to operational circumstances of the procedure.Base on the reported information, it is likely that manipulation and/or inadvertent mishandling during the tip shape process, the guide wire core likely kinked at the proximal end of the hypotube and separated.There was still core visible inside the hypotube.The fractured faces at the separation were bent as if kinked prior to separation.The coil damage likely occurred during tip shape.The noted teflon coating damage likely occurred during retraction through the torque device used in the procedure.The noted kinks on the core likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3: it was initially reported that the device was discarded.Subsequently, the device was returned for evaluation.H6: method code 4115 removed.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10779606
Report Number2024168-2020-09181
Device Sequence Number3246631
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number0033061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1